Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 6:34 PM EDT for Washington County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 6:34 PM EDT (22:34 UTC)
- Expired
- Apr 20, 2000, 7:05 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Washington County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:45 PM EDT | Thunderstorm Wind 70 E | Mooresville, KY | A shed housing farm equipment and a barn were destroyed. |
| Apr 20, 6:50 PM EDT | Thunderstorm Wind 70 E | Countywide, KY | Two trailers were completely destroyed west of Willisburg, with one person injured. Several barns were destroyed, and house windows were blown out. |
| Apr 20, 6:55 PM EDT | Tornado F1 | Willisburg, KY | The tornado destroyed two mobile homes and a tobacco barn. It also did roof, siding, and chimney damage to several homes, and damaged vehicles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:15 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202234 SVRSDF KYC229-202305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 634 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 705 PM EDT * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BOTLAND OR 5 MILES SOUTHEAST OF BARDSTOWN... MOVING EAST AT 40 MPH. * THIS SEVERE STORM WILL AFFECT... ST CATHERINE BY 645 PM EDT SPRINGFIELD BY 650 PM EDT MACKVILLE BY 655 PM EDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH 6IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:46 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 3:46 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Special weather statement, Apr 20, 1:32 PM EDT, 5 hours 2 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 PM EDT THU APR 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TODAY. THERE IS A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW. THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ASSOCIATED WITH A SQUALL LINE THAT WILL DEVELOP SOUTHWARD AHEAD OF THE ADVANCING COLD FRONT. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THE WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Local storm report, Apr 20, 5:09 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM ENGLISH IN WIND DAMAGE
04/20/00 CRAWFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0508 PM 3 W CORYDON IN .75 INCH HAIL
04/20/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 20, 5:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ADAIRVILLE KY .75 INCH HAIL
04/20/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 6:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM CHARLESTOWN IN 1 INCH HAIL
04/20/00 CLARK REPORTED BY STORM
SPOTTER.
0615 PM LOUISVILLE KY .88 INCH HAIL
04/20/00 JEFFERSON REPORTED AT POLICE
HEADQUARTERS.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:24 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Apr 20, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 33 min |
| Apr 20, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 27 min |
| Apr 20, 5:53 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 5:56 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 34 min |
| Apr 20, 6:02 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 6:48 PM EDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 6:56 PM EDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 7:09 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 7:30 PM EDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 7:48 PM EDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
| Apr 20, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.